Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 23, NWS Pueblo, CO

June 10, 201321 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 10, 2013, 10:56 AM MDT for 21 counties in Colorado. It took effect at Jun 11, 2013, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 10:56 AM MDT (16:56 UTC)
In effect from
Jun 11, 2013, 9:00 AM MDT
Expired
Jun 11, 2013, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
All 21 counties

Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4139 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS85 KPUB 101656
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT MON JUN 10 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...FROM 9 AM TUESDAY
MORNING THROUGH 9 PM TUESDAY EVENING FOR FIRE WEATHER ZONES
220...221...222...223...224...225 AND 227 WHICH INCLUDES THE
SOUTHERN FRONT RANGE MOUNTAINS...FREMONT COUNTY...TELLER
COUNTY...LAKE AND CHAFFEE COUNTIES...THE SAN LUIS VALLEY...THE SAN
JUAN MOUNTAINS AND SOUTHERN EL PASO COUNTY...

COZ220>222-225-227-110900-
/O.UPG.KPUB.FW.A.0016.130611T1500Z-130612T0300Z/
/O.NEW.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
1056 AM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
 FIRE WEATHER ZONES 220...221...222...225 AND 227...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...225 AND 
  227.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...80S AND 90S.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE WERE TO 
  START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ223-224-110900-
/O.NEW.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-
1056 AM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
FIRE WEATHER ZONES 223 AND 224...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 223 AND 224.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...80S.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE WERE TO 
  START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HODANISH
5 follow-up statements
234 
WWUS85 KPUB 102033
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT MON JUN 10 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...FROM 9 AM TUESDAY
MORNING THROUGH 9 PM TUESDAY EVENING FOR FIRE WEATHER ZONES 220...
221...222...223...224...225 AND 227 WHICH INCLUDES THE SOUTHERN
FRONT RANGE MOUNTAINS...FREMONT COUNTY...TELLER COUNTY...LAKE AND
CHAFFEE COUNTIES...THE SAN LUIS VALLEY...THE SAN JUAN MOUNTAINS
AND SOUTHERN EL PASO COUNTY...

COZ220>225-227-111245-
/O.CON.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
233 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR  FIRE WEATHER ZONES 220...221...222...223... 
224...225 AND 227.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225 AND 227.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 TO 45 MPH.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...80S MOUNTAINS...90S PLAINS.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
988 
WWUS85 KPUB 110157
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
757 PM MDT MON JUN 10 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...FROM 9 AM TUESDAY
MORNING THROUGH 9 PM TUESDAY EVENING FOR FIRE WEATHER ZONES 220...
221...222...223...224...225 AND 227 WHICH INCLUDES THE SOUTHERN
FRONT RANGE MOUNTAINS...FREMONT COUNTY...TELLER COUNTY...LAKE AND
CHAFFEE COUNTIES...THE SAN LUIS VALLEY...THE SAN JUAN MOUNTAINS
AND SOUTHERN EL PASO COUNTY...

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...FROM 9 AM TUESDAY
MORNING THROUGH 9 PM TUESDAY EVENING FOR FIRE WEATHER ZONES 226
AND 228 THROUGH 237 WHICH INCLUDES NORTHERN EL PASO
COUNTY...PUEBLO COUNTY...HUERFANO COUNTY...LAS ANIMAS
COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT
COUNTY...PROWERS COUNTY...AND BACA COUNTY...

COZ226-228>237-111800-
/O.EXA.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
NORTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
757 PM MDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 226...228...229...230...231...232...233...
234...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 226...228...229...230... 
  231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AROUND 5 PERCENT.

* TEMPERATURES...90S FOR THE HIGHER ELEVATIONS...100 TO 110 ACROSS
  THE PLAINS.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ220>225-227-111800-
/O.CON.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
757 PM MDT MON JUN 10 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224...
225 AND 227...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225 AND 227.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AROUND 5 PERCENT.

* TEMPERATURES...80S FOR THE MOUNTAINS...90S FOR THE LOWER ELEVATIONS.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
189 
WWUS85 KPUB 110927
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
327 AM MDT TUE JUN 11 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...FROM 9 AM THIS
MORNING THROUGH 9 PM THIS EVENING FOR FIRE WEATHER ZONES 220
THROUGH 237...WHICH INCLUDES ALL OF SOUTHEAST AND SOUTH CENTRAL
COLORADO...

COZ220>225-227-120130-
/O.CON.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
327 AM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...
223...224...225 AND 227...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225 AND 227.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...80S FOR THE MOUNTAINS...90S FOR THE LOWER ELEVATIONS.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226-228>237-120130-
/O.CON.KPUB.FW.W.0023.130611T1500Z-130612T0300Z/
NORTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
327 AM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 226...228...229...
230...231...232...233...234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...228...229...230... 
  231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...MID90S FOR THE HIGHER ELEVATIONS...100 TO 110 ACROSS
  THE PLAINS.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
278 
WWUS85 KPUB 112058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT TUE JUN 11 2013

...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES VALUES AND DRY FUELS...THROUGH 9 PM THIS
EVENING FOR FIRE WEATHER ZONES 220 THROUGH 237...WHICH INCLUDES
ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO...

COZ220>225-227-120300-
/O.CON.KPUB.FW.W.0023.000000T0000Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
258 PM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 220...221...222...223...224...225 AND
227...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223...
  224...225 AND 227...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH 9 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...80S AND 90S.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ226-228>237-120300-
/O.CON.KPUB.FW.W.0023.000000T0000Z-130612T0300Z/
NORTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
258 PM MDT TUE JUN 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 226...228...229...230...231...232...233...
234...235...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 226...228...229...230... 
  231...232...233...234...235...236 AND 237.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 9 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* TEMPERATURES...90S INTO THE 100S.

* HAINES VALUES...6

* IMPACTS...EXTREME FIRE BEHAVIOR IS IMMINENT IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
742 
WWUS85 KPUB 120252
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
852 PM MDT TUE JUN 11 2013

...RED FLAG WARNING EXPIRES AT 9 PM MDT...

COZ220>225-227-120400-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-130612T0300Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY-
852 PM MDT TUE JUN 11 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 220...221...222...223...224...225 AND 227...

RED FLAG CONDITIONS ARE NO LONGER PRESENT ACROSS THE AREA. HIGH
FIRE DANGER WITH POOR RELATIVE HUMIDITY RECOVERY WILL CONTINUE
THROUGH TONIGHT.

$$

COZ226-228>237-120400-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-130612T0300Z/
NORTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
852 PM MDT TUE JUN 11 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING 
FOR FIRE WEATHER ZONES 226...228...229...230...231...232...233...
234...235...236 AND 237...

RED FLAG CONDITIONS ARE NO LONGER PRESENT ACROSS THE AREA. HIGH
FIRE DANGER WITH POOR RELATIVE HUMIDITY RECOVERY WILL CONTINUE
THROUGH TONIGHT.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 10, 3:42 AM MDT, 7 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 3:42 AM MDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
342 AM MDT MON JUN 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 301 AM MDT MON JUN 10 2013

HIGH TEMPS ARE THE MAIN CONCERN FOR TODAY.  AN UPR RIDGE WL BE OVER
THE AREA TODAY...AND WL GET PUSHED EASTWARD OVERNIGHT AS AN UPR LOW
MOVES INTO THE GREAT BASIN.  THIS MORNING THAT UPR LOW IS OVR THE CA
COAST AND IT WL BE MOVING EAST-NORTHEASTWARD TODAY.  AHEAD OF THAT
SYSTEM...MAINLY HIGH HIGH LEVEL MSTR WL MOVE OVR THE FORECAST AREA.
AS A RESULT OF THE INCREASE IN MSTR...THE NAM IS SHOWING AT LEAST
SOME ISOLD POPS OVR MUCH OF THE AREAS BY MIDAFTERNOON TO EARLY
EVENING. THE RAP13 AND GFS ALSO SUPPORT ISOLD POPS.  WITH DRY LOW
LEVELS THE MAIN THUNDERSTORM THREATS WL BE LIGHTNING AND STRONG WIND
GUSTS.  THE MAIN ISSUE TODAY IS THE HEAT.  USED A BLEND OF THE
NAM...GFS AND ECM GUIDANCE FOR HIGHS TODAY.  SHOULD SEE RECORD OR
NEAR RECORD TEMPS.  THE RECORDS FOR TODAY ARE...PUEBLO 101 IN
1953....COLO SPGS 92 IN 1953 AND PREVIOUS YEARS AND FOR ALAMOSA 89
SET IN 1981.  ALTHOUGH RH VALUES WL BE VERY LOW TODAY...WINDS IN THE
AREAS WHERE THE FUELS ARE CONSIDERED CRITICAL...ARE NOT EXPECTED TO
MEET THE RED FLAG CRITERIA...THEREFORE NO FIRE WX HIGHLIGHTS WL BE
ISSUED.  ANY PCPN THAT DEVELOPS SHOULD END BY MIDNIGHT. OVERNIGHT
LOWS WL ALSO BE ABOVE AVERAGE FOR THIS TIME OF YEAR.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 301 AM MDT MON JUN 10 2013

TUESDAY...MODELS HAVE SHOWN EXCELLENT RUN TO RUN CONSISTENCY FOR THE
EXPECTED HOT AND DRY CONDITIONS ON TUE. AN UPPER DISTURBANCE IS
FORECAST TO CROSS THE GREAT BASIN TUE MORNING...TIGHTENING THE
PRESSURE GRADIENT AND PRODUCING STRONG AND GUSTY SW FLOW ACROSS THE
STATE. THIS WILL TRANSLATE TO STRENGTHENING SFC WINDS ACROSS THE
REGION ON TUE...AND ADDING STRONG WINDS TON A HOT AND DRY SITUATION
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN COORDINATION WITH
THE LAND MANAGEMENT AGENCIES...A FIRE WEATHER WATCH IS IN EFFECT FOR
PORTIONS OF THE FORECAST AREA...AND THIS WATCH WILL MOST LIKELY BE
UPGRADED TO A WARNING LATER TODAY. LOOK FOR MAX TEMPS 100 TO 108 F
FOR THE E PLAINS...AND THE MID 80S TO NEARING 90 FOR THE HIGH
VALLEYS. AS THE UPPER DISTURBANCE CONTINUES TO THE EAST THROUGH THE
NIGHT...IT WILL PUSH A POOL OF COOLER AIR DOWN INTO EASTERN COLORADO.

WEDNESDAY AND THURSDAY...THE DRY COLD FRONT TUE NIGHT IS EXPECTED TO
KNOCK A FEW DEGREES OFF THE MAX TEMPS FOR WED AND THU...BUT READINGS
WILL STILL BE IN THE UPPER 90S TO LOWER 100S FOR THE PLAINS...AND
MID 80S FOR THE HIGH VALLEYS. MODELS STILL INDICATE LITTLE CHANCE
FOR ANY PCPN ON WED...BUT BY THU EVE THERE IS A HINT OF A
MONSOON-LIKE TAP OF MOISTURE OPENING FOR THE AREA SO KEPT SOME
ISOLATED POPS FOR THE HIGHER ELEVATIONS IN THE AFTN AND EVE.

FRIDAY THROUGH SUNDAY...THE RIDGE OF HIGH PRES EDGES TO THE EAST BY
FRI...OPENING A BIGGER WINDOW FOR THE MOISTURE TO BE DRAWN UP INTO
COLORADO. GFS AND ECMWF MODELS PAINT A BETTER SHOT AT SOME
CONVECTION FOR THE FORECAST AREA BOTH DAYS WITH SLIGHTLY BETTER
COVERAGE. FORECAST MAX TEMPS COOL SLIGHTLY AS WELL WITH READINGS IN
THE 90S FOR THE PLAINS OVER THE WEEKEND. AS FOR SUNDAY...THE UPPER
RIDGE TRIES TO BUILD BACK INTO THE REGION SO MODELS ARE NOW CUTTING
BACK ON PCPN CHANCES. KEPT ISOLATED DIURNAL POPS FOR THE HIGHER
TERRAIN...WITH TEMPS CONTINUING TO BE A BIT COOLER AND CLOSER TO
SEASONAL NORMS. MOORE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 301 AM MDT MON JUN 10 2013

VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS TODAY AND
TONIGHT.  SOME ISOLD SHOWERS AND TSTMS WL BE POSSIBLE THIS AFTERNOON
AND EVENING...WITH ERRATIC GUSTY WINDS BEING A THREAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ220>222-225-227.

&&

SHORT TERM...28
LONG TERM...MOORE
AVIATION...28
Hazardous weather outlook, Jun 10, 6:34 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
634 AM MDT MON JUN 10 2013

COZ058>089-093>099-111300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
634 AM MDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND
WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SURFACE WINDS ARE EXPECTED TO INCREASE ON TUESDAY...AND THE COMBINATION
OF HOT...DRY CONDITIONS AND STRONG GUSTY WINDS WILL POTENTIALLY
LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED IN NATURE FOR
THURSDAY. HIGHER TERRAIN AREAS WILL HAVE THE HIGHEST PROBABILITY
OF RECEIVING PRECIPITATION...AND MAINLY DURING THE AFTERNOON
THROUGH EARLY EVENING HOURS. THE PRIMARY THREATS WITH THESE STORMS
WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/27

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.